Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 25, NWS Boston/Norton, MA

September 16, 20106 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this wind advisory at Sep 16, 2010, 3:04 PM EDT for 6 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It took effect at Sep 16, 2010, 10:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2010, 3:04 PM EDT (19:04 UTC)
In effect from
Sep 16, 2010, 10:00 PM EDT
Expired
Sep 17, 2010, 6:04 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS71 KBOX 161904
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT THU SEP 16 2010

...A BRIEF PERIOD OF STRONG WINDS ARE POSSIBLE LATE THIS EVENING INTO
THE OVERNIGHT HOURS...

MAZ022>024-RIZ008-170315-
/O.CAN.KBOX.HW.W.0007.100917T0000Z-100917T1100Z/
/O.NEW.KBOX.WI.Y.0025.100917T0200Z-100917T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND
304 PM EDT THU SEP 16 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

THIS WIND ADVISORY IS FOR CAPE COD AND THE ISLANDS.

HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
OVERSPREAD THE REGION BY MID TO LATE EVENING AND CONTINUE THROUGH
MUCH OF THE OVERNIGHT HOURS. SOUTH TO SOUTHWEST WINDS ARE EXPECTED
TO INCREASE TO BETWEEN 20 AND 30 MPH BY LATE EVENING. HOWEVER...IF
AN ORGANIZED LINE OF THUNDERSTORMS ARE ABLE TO DEVELOP BRIEF WIND
GUSTS OF 45 TO 55 MPH WOULD BE POSSIBLE. THE BEST CHANCE FOR THIS
WILL BE BETWEEN 11 PM AND 5 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CTZ002-162015-
/O.CAN.KBOX.HW.A.0007.100917T0000Z-100917T1100Z/
HARTFORD CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS
304 PM EDT THU SEP 16 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
WIND WATCH FOR HARTFORD COUNTY.

HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
OVERSPREAD THE REGION THIS EVENING AND CONTINUE INTO THE
OVERNIGHT HOURS. WHILE SOUTH TO SOUTHWEST WINDS MAY BRIEFLY GUST
UPWARDS OF 40 MPH FOR A BRIEF TIME IN ANY STRONG
THUNDERSTORM...WIND SPEEDS ARE GENERALLY EXPECTED TO REMAIN BELOW
WIND ADVISORY CRITERIA. THEREFORE...THE HIGH WIND WATCH HAS BEEN
CANCELLED.

$$

CTZ003-004-MAZ013-016>021-RIZ001>007-170315-
/O.UPG.KBOX.HW.A.0007.100917T0000Z-100917T1100Z/
/O.NEW.KBOX.WI.Y.0025.100917T0200Z-100917T1000Z/
TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FOXBORO...NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
304 PM EDT THU SEP 16 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE WIND ADVISORY IS FOR THE FOLLOWING COUNTIES IN
CONNECTICUT...TOLLAND AND WINDHAM.

IN RHODE ISLAND THE ADVISORY INCLUDES PROVIDENCE...KENT...BRISTOL...
WASHINGTON AND NEWPORT COUNTIES.

IN MASSACHUSETTS THE ADVISORY INCLUDES BRISTOL AND PLYMOUTH COUNTIES.

HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
OVERSPREAD THE REGION THIS EVENING AND CONTINUE THROUGH MUCH OF
THE OVERNIGHT HOURS. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO BETWEEN 20 AND 30 MPH BY MID TO LAT EVENING. HOWEVER...IF
AN ORGANIZED LINE OF THUNDERSTORMS ARE ABLE TO DEVELOP BRIEF WIND
GUSTS OF 45 TO 55 MPH WOULD BE POSSIBLE. THE BEST CHANCE FOR THIS
WILL BE BETWEEN 11 PM AND 5 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

FRANK
3 follow-up statements
494 
WWUS71 KBOX 170303
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1103 PM EDT THU SEP 16 2010

...A BRIEF PERIOD OF STRONG WINDS ARE POSSIBLE LATE THIS EVENING
INTO THE OVERNIGHT HOURS...

CTZ003-004-MAZ013-016>024-RIZ001>008-171000-
/O.CON.KBOX.WI.Y.0025.000000T0000Z-100917T1000Z/
TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FOXBORO...NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
1103 PM EDT THU SEP 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

THE WIND ADVISORY IS FOR THE FOLLOWING COUNTIES IN CONNECTICUT...
TOLLAND AND WINDHAM.

IN RHODE ISLAND THE ADVISORY INCLUDES PROVIDENCE...KENT...
BRISTOL... WASHINGTON AND NEWPORT COUNTIES.

IN MASSACHUSETTS THE ADVISORY INCLUDES BRISTOL AND PLYMOUTH
COUNTIES.

HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
REGION DURING THE OVERNIGHT. SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO INCREASE TO BETWEEN 20 AND 30 MPH. IF AN ORGANIZED
LINE OF THUNDERSTORMS IS ABLE TO DEVELOP...BRIEF WIND GUSTS OF 45
TO 55 MPH WILL BE POSSIBLE. THE BEST CHANCE FOR THIS WILL BE
BETWEEN 2 AM AND 5 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

WTB
346 
WWUS71 KBOX 170825
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT FRI SEP 17 2010

...A BRIEF PERIOD OF STRONG WINDS ARE POSSIBLE LATE THIS EVENING
INTO THE OVERNIGHT HOURS...

CTZ003-004-MAZ013-016>021-RIZ001>008-170930-
/O.CAN.KBOX.WI.Y.0025.000000T0000Z-100917T1000Z/
TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FOXBORO...NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
425 AM EDT FRI SEP 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW 30 MPH AND SHOULD REMAIN BELOW THAT
SPEED AS THEY SHIFT TO WEST AND NORTHWEST.

$$

MAZ022>024-171100-
/O.EXT.KBOX.WI.Y.0025.000000T0000Z-100917T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
425 AM EDT FRI SEP 17 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

THIS COVERS CAPE COD...MARTHAS VINEYARD...AND NANTUCKET.

GUSTY SOUTHWEST WIND MAY REACH 50 MPH AT TIMES UNTIL 7 AM. AFTER
THAT TIME...ANY POTENTIAL FOR STRONG WINDS SHOULD MOVE EAST OUT TO
SEA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
199 
WWUS71 KBOX 171004
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
604 AM EDT FRI SEP 17 2010

MAZ022>024-171115-
/O.CAN.KBOX.WI.Y.0025.000000T0000Z-100917T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
604 AM EDT FRI SEP 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Sep 16, 9:43 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Sep 16, 9:43 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
943 AM EDT THU SEP 16 2010

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND MOVES OFFSHORE BY THIS AFTERNOON.
LOW PRESSURE MOVING OUT OF THE GREAT LAKES WILL BRING A PERIOD
OF STRONG GUSTY WINDS AND HEAVY SHOWERS FROM LATE THURSDAY INTO
FRIDAY MORNING AS IT TRACKS ACROSS NEW ENGLAND. HIGH PRESSURE WILL
BRING MAINLY DRY AND PLEASANT WEATHER THIS WEEKEND INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PREVIOUS FORECAST IS PRETTY MUCH ON TRACK.  PARTLY TO MOSTLY SUNNY
SKIES THIS MORNING WILL GIVE WAY TO MOSTLY CLOUDY SKIES BY MID TO
LATE AFTERNOON FROM WEST TO EAST.  THIS A RESULT OF THE APPROACHING
UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT.  THE WEATHER SHOULD
REMAIN DRY THROUGH MOST OF THE AFTERNOON...BUT EXPECT SOME RAIN
SHOWERS TO ARRIVE ACROSS INTERIOR SOUTHERN NEW ENGLAND AFTER
5 OR 6 PM.

HIGHS SHOULD TOP OUT IN THE UPPER 60S TO THE LOWER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
MIDWEST SHORTWAVE AND SURFACE LOW MOVE TO THE EASTERN LAKES BY
THIS EVENING...THEN CROSS CENTRAL NEW ENGLAND AFTER MIDNIGHT. IN
ADVANCE OF THIS THE SYSTEM PULLS STRONG LOW LEVEL WINDS UP ACROSS
SOUTHERN NEW ENGLAND GENERALLY 03Z-09Z. MODELS DIFFER A LITTLE ON
THE STRENGTH OF THESE LOW LEVEL WINDS...BUT FALL WITHIN THE RANGE
OF 55 TO 65 KNOTS AS LOW AS 2500 FEET.

THESE STRONG WINDS ALOFT WILL HAVE THREE MAIN EFFECTS. THEY WILL
TRANSPORT HUMID AIR NORTH...PRECIPITABLE WATER VALUES ARE EXPECTED
IN THE RANGE OF 1.5 TO 2.0 INCHES...SUPPORTING HEAVY DOWNPOURS
OVERNIGHT. THE SECOND EFFECT WILL BE A DESTABILIZING OF THE
ATMOSPHERE...WHICH WILL SUPPORT THUNDERSTORMS. THIRD...THE WINDS
WILL BE IN POSITION TO BE BROUGHT TO THE SURFACE IN SHOWERS OR
OTHER DOWNDRAFT-GENERATING MECHANISMS. DEPENDING ON HOW MUCH OF
THIS WIND IS BROUGHT TO THE SURFACE...THE GUSTS COULD BRING A
POTENTIAL FOR CAUSING DAMAGE.

INDICATORS...INCLUDING THE FORECAST LOCATION OF THE STRONGEST
WINDS IN THIS LOW LEVEL JET...FAVOR CAPE COD AND THE ISLANDS AND TO
A LESSER EXTENT RI AND SOUTHEAST MASS. OUR GREATEST CONFIDENCE FOR
WIND POTENTIAL IS ON THE CAPE AND ISLANDS...SO THE HIGH WIND WATCH
THERE HAS BEEN UPGRADED TO A WARNING. WE HAVE ALSO UPGRADED BLOCK
ISLAND DUE TO ITS EXPOSED LOCATION. THE REMAINDER OF THE EXISTING
WATCH COVERS A LOWER CONFIDENCE AREA AND SO HAS BEEN CONTINUED FOR
ANOTHER FEW HOURS.

AS NOTED YESTERDAY IN THIS SPACE...HIGH WIND CRITERIA /SUSTAINED
WIND 40 MPH AND GREATER AND/OR GUSTS 58 MPH AND GREATER/ WILL
LIKELY NOT BE MET IN MOST PLACES. HOWEVER THERE IS POTENTIAL
DAMAGING IMPACT /POWER OUTAGES-DOWNED TREE LIMBS/...AS
CLIMATOLOGY SUPPORTS 35-45 KT OF WIND TAKING DOWN FULLY LEAVED
TREES.

EVENING TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE OVERNIGHT
WITH INCREASING DEWPOINTS ADDING A HUMID FEEL TO THE AIR.
TEMPERATURES COME FROM A BLEND OF MOS.

FRIDAY...
THE SURFACE LOW MOVES OFF THROUGH THE GULF OF MAINE WITH WINDS
SHIFTING TO NORTH AND POSSIBLY NORTHEAST. LINGERING MORNING
SHOWERS SHOULD MOVE OFF BY AFTERNOON. DRYING AIR FROM THE NORTH
SHOULD BRING CLEARING TO NORTHERN AND WESTERN AREAS DURING THE
AFTERNOON.

IN ADDITION...SEAS WILL BUILD FRIDAY...INITIALLY DUE TO THE STRONG
WIND ACROSS THE WAVES. SWELL FROM IGOR WILL HAVE SOME ADDITIONAL
EFFECT...ALTHOUGH THIS IS NOT EXPECTED TO MAXIMIZE UNTIL THE WEEKEND.

HIGH SURF ADVISORIES WILL EVENTUALLY BE REQUIRED ACROSS PORTIONS
OF OUR COASTLINE. AS THIS IS STILL 24 HOURS IN THE FUTURE WE WILL
HOLD OFF ON ANY ADVISORY...ONE WILL PROBABLY BE ISSUED LATER
TODAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
 * MAINLY DRY/BEAUTIFUL WEATHER THIS WEEKEND INTO EARLY NEXT WEEK
 * SWELL FROM DISTANT HURRICANE IGOR WILL BRING HIGH
   SURF/DANGEROUS RIP CURRENTS THIS WEEKEND INTO EARLY NEXT WEEK

FOR THIS PERIOD...LOOKS DRY. AFTER A COUPLE OF COOL MORNINGS
MONDAY AND TUESDAY...LOOKS LIKE POTENTIALLY A RETURN TO VERY WARM
TEMPERATURES NEXT WEDNESDAY. OTHER SIGNIFICANT ISSUE WILL BE
SWELLS AND ASSOCIATED HIGH SURF/RIP CURRENTS FROM IGOR DURING THE
WEEKEND INTO EARLY NEXT WEEK.

NUDGED POPS UP A LITTLE BUT STILL BELOW CHANCE FRI NIGHT. JUST A
LITTLE WARY OF UPPER TROF NOT PASSING THROUGH AREA UNTIL AFT 12Z SAT.

BOTH THE GFS AND ECWMF OPS RUNS DEPICT A SECONDARY COLD FRONT MOVING
THROUGH SNE LATE SATURDAY NIGHT OR SUNDAY BUT PROBABLY DRY. WILL
INCREASE CLOUD COVER AND NUDGE POPS INTO SLIGHT CHANCE.

TEMPERATURES SHOULD DROP INTO LOW TO MID 40S MONDAY MORNING IN NW
MA AND SW NH WHERE SURFACE WINDS MAY DECOUPLE FOR A FEW HOURS.
TUESDAY MORNING LOOKS TO BE OPTIMUM RADIATIONAL COOLING NIGHT WITH
LIGHT WINDS AND MOSTLY CLEAR SKIES. TEMPERATURES MAY REACH LOWER
40S...POSSIBLY EVEN POCKETS OF UPPER 30S...TUESDAY MORNING IN THE
USUALLY COLDER SW NH AND NW MA COOL SPOTS.

WARM FRONT DEVELOPS NORTHERN NY STATE INTO NORTHERN VT TUE PER BOTH
ECWMF AND GFS BUT SEE LITTLE IMPACT ON SNE SENSIBLE WEATHER.

UPPER RIDGE ACROSS SE USA AND SFC HIGH PRES OFF EASTERN SEABOARD
SETS STAGE FOR POTENTIALLY 18+ H85 TEMPERATURES INTO SNE ON WED. GFS
FASTER WITH COLD FRONT LATE WED EVE WHEREAS ECMWF SLOWER WITH CFROPA
MORE LIKELY THU MORNING. WILL COMPROMISE THIS FAR OUT AND INTRODUCE
CHANCE POPS LATE WED IN JUST WESTERN ZONES.

HAVE GENERALLY STAYED CLOSE TO GMOS FOR TEMPERATURES BUT RAISED
SEVERAL DEGREES ABOVE GUIDANCE FOR WEDNESDAY. BOTH ECWMF AND GFS
HAVE SHOWN RUN TO RUN CONTINUITY WITH H85 TEMPERATURES GETTING TO
18+C ON WEDNESDAY.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
TODAY...HIGH CONFIDENCE IN VFR.  MVFR CONDITIONS IN SHOWERS WILL
PROBABLY NOT ARRIVE AT BDL/BAF UNTIL AFTER 21Z OR 22Z.

KBOS...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH 00Z.

TONIGHT...MVFR/IFR DEVELOPING IN SHOWERS AND SCATTERED
THUNDERSTORMS. LOWER CONDITIONS REACH THE CT VALLEY IN THE EARLY
EVENING...AND SHOULD REACH BOS/PVD AROUND 02-03Z. IN
ADDITION...STRONG SOUTH-SOUTHWEST WINDS MOVING IN AT 2500-3000
FEET ABOVE THE GROUND. MODEL FORECASTS SHOW POTENTIAL FOR 50-65
KNOTS AT THAT LEVEL WITH FOCUS ACROSS CAPE COD AND THE ISLANDS.
STRONG LOW LEVEL WIND SHEAR EXPECTED ACROSS THE COASTAL PLAIN 03Z-
10Z.

FRIDAY...CONDITIONS SHOULD IMPROVE TO VFR BY LATE MORNING/AFTERNOON
ACROSS THE INTERIOR BUT MVFR CONDITIONS MAY LINGER INTO THE
AFTERNOON ON THE CAPE AND ISLANDS.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT...MAINLY VFR BUT THERE IS A LOW TO MEDIUM
PROBABILITY OF MVFR CEILINGS LINGERING ON THE COASTAL PLAIN FOR A
TIME.

SATURDAY THROUGH MONDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.

&&

.MARINE...
TODAY...
HIGH PRESSURE MOVING OFF THE COAST WILL SHIFT THE WINDS TO THE SOUTH
THIS AFTERNOON.  HOWEVER...WIND SPEEDS AND SEAS SHOULD STILL REMAIN
BELOW SCA THRESHOLDS THROUGH THE AFTERNOON.  SOME SOUTHERLY 20 KNOT
WIND GUSTS MAY DEVELOP BY LATE AFTERNOON.

TONIGHT...
LOW PRESSURE MOVES ACROSS CENTRAL NEW ENGLAND. THIS BRINGS STRONG
WINDS UP THE COAST AT AN ALTITUDE OF 2500-3000 FEET ABOVE THE
SURFACE. SOME OF THIS WIND WILL BE FORCED DOWN TO THE SURFACE
WITH FREQUENT GUSTS IN THE 40-45 KNOT RANGE ACROSS THE WATERS.
THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING...AND HAS BEEN
EXPANDED TO THE OUTER WATERS EAST OF MASS WHERE GALE FORCE WINDS
ARE POSSIBLE AROUND STELLWAGEN BANK AND NEARBY WATERS.

SEAS WILL INCREASE RAPIDLY ALONG THE SOUTH OCEAN WATERS WITH
HEIGHTS BUILDING TO 10-15 FT!

FRIDAY...WINDS DIMINISH FRIDAY MORNING AS THE LOW PRESSURE/GALE
CENTER MOVES OFF ACROSS THE GULF OF MAINE. HIGH SEAS LINGER
THROUGH THE DAY...AT THE LEAST A SMALL CRAFT HEADLINE WILL BE
NEEDED.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

EXPECT LEFT OVER HIGH SEAS FROM SW GRADIENT AND FETCH AHEAD OF
FRONT EARLY FRIDAY...BUT AT SAME TIME EXPECT INCREASING SWELL FROM
IGOR. SOUTHEAST SWELL FROM IGOR EXPECTED TO BE PROMINENT ISSUE
SATURDAY THROUGH MONDAY. SWELLS MAY APPROACH 10 FEET SOUTH AND
EAST OF NANTUCKET BY SUNDAY. SWELLS MAY CAUSE SOME TRICKY NAVIGATION
IN AND OUT OF HARBORS/INLETS ALONG S AND SE FACING COASTLINES.

IN ADDITION...MEDIUM RANGE MODELS FAIRLY CONSISTENT WITH RATHER
STIFF N OR NE GRADIENT DEVELOPING LATE SUNDAY NIGHT AND
MONDAY...ENOUGH FOR PROBABLY STRONG SCA WIND CRITERIA. ACROSS SE
COASTAL WATERS...EVEN BRIEF GALE GUSTS ARE POSSIBLE. THIS IS THE
RESULT OF SURFACE HIGH PRES TO NW AND IGOR WELL OFFSHORE TO THE
SE...ALONG WITH COLD AIR ADVECTION OVER RELATIVELY MILD WATER. OUR
EXPERIENCE IS ALSO THAT N OR NE WINDS MAY MIX TO SURFACE AND END UP
BEING A LITTLE STRONGER THAN FIRST APPEARS DURING THIS TIME OF YEAR.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
     MORNING FOR CTZ002>004.
MA...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 7 AM EDT FRIDAY
     FOR MAZ022>024.
     HIGH WIND WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
     MORNING FOR MAZ013-016>021.
NH...NONE.
RI...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 7 AM EDT FRIDAY
     FOR RIZ008.
     HIGH WIND WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
     MORNING FOR RIZ001>007.
MARINE...GALE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY FOR
     ANZ231>237-250-251-254>256.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EDT
     FRIDAY FOR ANZ230.

&&

SYNOPSIS...WTB/THOMPSON
NEAR TERM...FRANK
SHORT TERM...WTB
LONG TERM...THOMPSON
AVIATION...FRANK/WTB/THOMPSON
MARINE...FRANK/WTB/THOMPSON
Hazardous weather outlook, Sep 16, 4:42 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 AM EDT THU SEP 16 2010

MAZ002>012-014-015-026-NHZ011-012-015-170845-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
442 AM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE REGION
TONIGHT. SOME SHOWERS AND STORMS COULD PRODUCE STRONG WIND GUSTS
FROM THE SOUTH OR SOUTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

INCREASING SWELL FROM DISTANT HURRICANE IGOR WILL BRING HIGH SURF
AND DANGEROUS RIP CURRENTS FRIDAY RIGHT THROUGH THE WEEKEND. HIGH
SURF ADVISORIES WILL LIKELY BE NEEDED FOR PORTIONS OF THE OCEAN
EXPOSED COASTLINE FRIDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-170845-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
442 AM EDT THU SEP 16 2010

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

INCREASING SWELL FROM DISTANT HURRICANE IGOR WILL BRING HIGH SURF
AND DANGEROUS RIP CURRENTS FRIDAY RIGHT THROUGH THE WEEKEND. HIGH
SURF ADVISORIES WILL LIKELY BE NEEDED FOR PORTIONS OF THE OCEAN
EXPOSED COASTLINE FRIDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ013-016>021-RIZ001>007-170845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
442 AM EDT THU SEP 16 2010

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

INCREASING SWELL FROM DISTANT HURRICANE IGOR WILL BRING HIGH SURF
AND DANGEROUS RIP CURRENTS FRIDAY RIGHT THROUGH THE WEEKEND. HIGH
SURF ADVISORIES WILL LIKELY BE NEEDED FOR PORTIONS OF THE OCEAN
EXPOSED COASTLINE FRIDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>237-250-251-254>256-170845-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
442 AM EDT THU SEP 16 2010

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE ALSO IS A LOW TO MEDIUM PROBABILITY OF BRIEF NORTHERLY GALE
FORCE WIND GUSTS LATE SUNDAY NIGHT INTO MONDAY MORNING. THE BEST
CHANCE OF THIS WILL BE ACROSS THE SOUTHEAST COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-170845-
BOSTON HARBOR-
442 AM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE HARBOR
TONIGHT. SOME SHOWERS AND STORMS COULD PRODUCE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ALSO IS A LOW TO MEDIUM PROBABILITY OF BRIEF NORTHERLY GALE
FORCE WIND GUSTS LATE SUNDAY NIGHT INTO MONDAY MORNING. THE BEST
CHANCE FOR THIS WILL BE ACTUALLY BE SOUTHEAST OF MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:24 AM EDTGale WarningBOX27 hr
Sep 16, 4:24 AM EDTSmall Craft AdvisoryBOX29 hr
Sep 16, 4:32 AM EDTHigh Wind WarningBOXBarnstable, Dukes, Nantucket11 hr
Sep 16, 3:12 PM EDTHigh Surf AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 1 more5 days

Nearby

Wind Advisories in Massachusetts, 2010Wind Advisories in Rhode Island, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.